MAUDE Adverse Event Report: ARTHREX, INC. 3.0MM DRILL BIT, CANNULATED, REUSEABLE

ARTHREX, INC. 3.0MM DRILL BIT, CANNULATED, REUSEABLE
Model Number 3.0MM DRILL BIT, CANNULATED, REUSEABLE
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an arthroscopy it was noticed that the kirschner wire does not fit into the drill bit.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was determined that the distal ends of the flutes of the cannulated drill bit, 3.0 mm (mini hudson), reusable were warped.Functional testing was performed with pin.066, but it did not go through because the tip was damaged.The most likely cause of this failure is wear and tear damage incurred over repeated usage.

Brand Name
3.0MM DRILL BIT, CANNULATED, REUSEABLE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18495648
Report Number1220246-2024-00288
Device Sequence Number6984929
Product Code HTW
UDI-Device Identifier00888867264038
UDI-Public00888867264038
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0MM DRILL BIT, CANNULATED, REUSEABLE
Device Catalogue NumberAR-8945-30C-RU
Device Lot Number032042
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown